Advertisement

Mathematische Annalen

, Volume 370, Issue 3–4, pp 1079–1175 | Cite as

Regular formal moduli spaces and arithmetic transfer conjectures

  • M. Rapoport
  • B. SmithlingEmail author
  • W. Zhang
Article

Abstract

We define various formal moduli spaces of p-divisible groups which are regular, and morphisms between them. We formulate arithmetic transfer conjectures, which are variants of the arithmetic fundamental lemma conjecture of the third author in the presence of ramification. These conjectures include the AT conjecture of our previous joint work. We prove these conjectures in low-dimensional cases.

Notes

Acknowledgements

We are grateful to U. Görtz, X. He, and S. Yu for helpful discussions. We also acknowledge the hospitality of the ESI (Vienna) and the MFO (Oberwolfach), where part of this work was carried out. We finally thank the referee for his/her remarks on the text. M.R. is supported by a Grant from the Deutsche Forschungsgemeinschaft through the Grant SFB/TR 45. B.S. is supported by a Simons Foundation Grant #359425 and an NSA Grant H98230-16-1-0024. W.Z. is supported by NSF Grants DMS #1301848 and #1601144, and by a Sloan research fellowship.

References

  1. 1.
    Ahsendorf, T., Cheng, C., Zink, Th: \(\cal{O}\)-displays and \(\pi \)-divisible formal \(\cal{O}\)-modules. J. Algebra 457, 129–193 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    ARGOS seminar on intersections of modular correspondences, Astérisque 312 (2007)Google Scholar
  3. 3.
    Arzdorf, K.: On local models with special parahoric level structure. Mich. Math. J. 58(3), 683–710 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Drinfeld, V.G.: Coverings of \(p\)-adic symmetric domains. Funkc. Anal. i Prilož. 10(2), 29–40 (1976). (Russian)MathSciNetGoogle Scholar
  5. 5.
    Fargues, L.: Cohomologie des espaces de modules de groupes \(p\)-divisibles et correspondances de Langlands locales. Astérisque 291, 1–199 (2004)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Görtz, U.: On the flatness of models of certain Shimura varieties of PEL-type. Math. Ann. 321(3), 689–727 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Görtz, U., He, X.: Basic loci in Shimura varieties of Coxeter type. Camb. J. Math. 3(3), 323–353 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Gordon, J.: Transfer to characteristic zero, appendix to [39]Google Scholar
  9. 9.
    Gross, B.: On canonical and quasicanonical liftings. Invent. Math. 84(2), 321–326 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Jacquet, H., Rallis, S.: On the Gross–Prasad conjecture for unitary groups. In: On Certain \(L\)-Functions, Clay Math. Proc., 13, Amer. Math. Soc., Providence, RI, pp. 205–264 (2011)Google Scholar
  11. 11.
    Kudla, S., Rapoport, M.: Special cycles on unitary Shimura varieties I. Unramified local theory. Invent. Math. 184(3), 629–682 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kudla, S., Rapoport, M.: An alternative description of the Drinfeld \(p\)-adic half-plane. Ann. Inst. Fourier (Grenoble) 64(3), 1203–1228 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Kudla, S., Rapoport, M.: Special cycles on the \(\Gamma _0(p^n)\)-moduli curve (unpublished)Google Scholar
  14. 14.
    Lau, E.: Smoothness of the truncated display functor. J. Am. Math. Soc. 26(1), 129–165 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Mihatsch, A.: An arithmetic transfer identity. Manuscr. Math. 150(1), 1–19 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Mihatsch, A.: On the arithmetic fundamental lemma conjecture through Lie algebras, to appear in Math. Z.Google Scholar
  17. 17.
    Mihatsch, A.: Relative unitary RZ-spaces and the Arithmetic Fundamental Lemma, preprint (2016). arXiv:1611.06520 [math.AG]
  18. 18.
    Pappas, G.: On the arithmetic moduli schemes of PEL Shimura varieties. J. Algebraic Geom. 9(3), 577–605 (2000)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Pappas, G., Rapoport, M.: Twisted loop groups and their affine flag varieties. Adv. Math. 219(1), 118–198 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Pappas, G., Rapoport, M.: Local models in the ramified case. III. Unitary groups. J. Inst. Math. Jussieu 8(3), 507–564 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Pappas, G., Rapoport, M., Smithling, B.: Local models of Shimura varieties, I. Geometry and combinatorics. In: Handbook of Moduli. Vol. III, Adv. Lect. Math. (ALM), vol. 26, pp. 135–217. Int. Press, Somerville, MA (2013)Google Scholar
  22. 22.
    Pappas, G., Zhu, X.: Local models of Shimura varieties and a conjecture of Kottwitz. Invent. Math. 194(1), 147–254 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Rallis, S., Schiffmann, G.: Multiplicity one conjectures, preprint (2007). arXiv:0705.2168 [math.NT]
  24. 24.
    Rapoport, M., Smithling, B., Zhang, W.: On the arithmetic transfer conjecture for exotic smooth formal moduli spaces, to appear in Duke Math. J. (accepted)Google Scholar
  25. 25.
    Rapoport, M., Smithling, B., Zhang, W.: Arithmetic diagonal cycles on unitary Shimura varieties (in preparation)Google Scholar
  26. 26.
    Rapoport, M., Terstiege, U., Wilson, S.: The supersingular locus of the Shimura variety for \({\rm GU}(1, n - 1)\) over a ramified prime. Math. Z. 276(3–4), 1165–1188 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Rapoport, M., Terstiege, U., Zhang, W.: On the arithmetic fundamental lemma in the minuscule case. Compos. Math. 149(10), 1631–1666 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Rapoport, M., Zink, Th: Period Spaces for \(p\)-Divisible Groups, Annals of Mathematics Studies, vol. 141. Princeton University Press, Princeton (1996)zbMATHGoogle Scholar
  29. 29.
    Roy, A.: Cancellation of quadratic forms over commutative rings. J. Algebra 10, 286–298 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Sankaran, S.: Unitary cycles on Shimura curves and the Shimura lift I. Doc. Math. 18, 1403–1464 (2013)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Sankaran, S.: e-mail to Rapoport (11 April 2015)Google Scholar
  32. 32.
    Smithling, B.: On the moduli description of local models for ramified unitary groups. Int. Math. Res. Not. 2015(24), 13493–13532 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Vollaard, I.: Endomorphisms of quasi-canonical lifts, in [2], pp. 105–112Google Scholar
  34. 34.
    Vollaard, I.: The supersingular locus of the Shimura variety for \(GU(1, s)\). Can. J. Math. 62, 668–720 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Vollaard, I., Wedhorn, T.: The supersingular locus of the Shimura variety for \({\rm GU}(1, n- 1)\) II. Invent. Math. 184(3), 591–627 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Wewers, S.: Canonical and quasi-canonical liftings, in [2], pp. 67–86Google Scholar
  37. 37.
    Wu, H.: The supersingular locus of unitary Shimura varieties with exotic good reduction, preprint (2016). arXiv:1609.08775 [math.AG]
  38. 38.
    Yu, S.: in preparationGoogle Scholar
  39. 39.
    Yun, Z.: The fundamental lemma of Jacquet–Rallis in positive characteristics. Duke Math. J. 156(2), 167–228 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Yun, Z.: An arithmetic fundamental lemma for function fields (in preparation)Google Scholar
  41. 41.
    Zhang, W.: On arithmetic fundamental lemmas. Invent. Math. 188(1), 197–252 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Zhang, W.: On the smooth transfer conjecture of Jacquet–Rallis for \(n=3\). Ramanujan J. 29(1–3), 225–256 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Zhang, W.: Fourier transform and the global Gan–Gross–Prasad conjecture for unitary groups. Ann. Math. (2) 180(3), 971–1049 (2014)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Mathematisches Institut der Universität BonnBonnGermany
  2. 2.Department of MathematicsJohns Hopkins UniversityBaltimoreUSA
  3. 3.Department of MathematicsColumbia UniversityNew YorkUSA

Personalised recommendations